# SDR 2008FA0000286

- Difficulty date: April 14, 2008
- Submitted: April 23, 2008
- Operation: General aviation
- Aircraft: N98874
- Make and model: Cessna 172P
- Aircraft serial: 17276370
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cover
- Part number: AEL61247
- Condition: Cracked
- Location: Engine
- Part time: 632 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND ROCKER BOX COVER WITH MULTIPLE CRACKS DURING AC FLEET INSPECTION, FOLLOWING DISCOVERY OF ANOTHER CRACKED COVER ON A DIFFERENT AC.  CRACKS CAUSED, DUE TO IMPROPER CLEARANCE BETWEEN COVER AND ROCKER ARMS ALLOWING ROCKER ARMS TO CONTACT COVER.  THERE IS A NOTABLE CLEARANCE DIFFERENCE BETWEEN ORIGINAL MFG COVER AND THE OTHER MFG COVER AT THE LOWER PORTION OF THE COVER.  RECOMMEND REPLACEMENT OF ALL SS COVERS PN AEL61247 WITH ORIGINAL MFG OR SUITABLE SUBSTITUTE.  (K)
